Access

You are not currently logged in.

Access JSTOR through your library or other institution:

login

Log in through your institution.

On Repeated Moral Hazard with Discounting

Stephen E. Spear and Sanjay Srivastava
The Review of Economic Studies
Vol. 54, No. 4 (Oct., 1987), pp. 599-617
Published by: Oxford University Press
Stable URL: http://www.jstor.org/stable/2297484
Page Count: 19
  • Download ($42.00)
  • Subscribe ($19.50)
  • Cite this Item
On Repeated Moral Hazard with Discounting
Preview not available

Abstract

In this paper, we analyze optimal contracts in an infinitely repeated agency model in which both the principal and agent discount the future. We show that there is a stationary representation of the optimal contract when the agent's conditional discounted expected utility is used as a state variable. This representation reduces the multi-period problem to a static variational problem which can be analyzed using standard variational techniques. This reduction is used to obtain several properties of the contract.

Page Thumbnails

  • Thumbnail: Page 
599
    599
  • Thumbnail: Page 
600
    600
  • Thumbnail: Page 
601
    601
  • Thumbnail: Page 
602
    602
  • Thumbnail: Page 
603
    603
  • Thumbnail: Page 
604
    604
  • Thumbnail: Page 
605
    605
  • Thumbnail: Page 
606
    606
  • Thumbnail: Page 
607
    607
  • Thumbnail: Page 
608
    608
  • Thumbnail: Page 
609
    609
  • Thumbnail: Page 
610
    610
  • Thumbnail: Page 
611
    611
  • Thumbnail: Page 
612
    612
  • Thumbnail: Page 
613
    613
  • Thumbnail: Page 
614
    614
  • Thumbnail: Page 
615
    615
  • Thumbnail: Page 
616
    616
  • Thumbnail: Page 
617
    617